MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-60/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Detachment Of Device Component (1104); Leak/Splash (1354); Patient-Device Incompatibility (2682); Delamination (2904)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent, an infrarenal aortic extension and a limb extension.The patient came in for a routine follow up which showed the patient had a type 3a endoleak with component separation of the iliac limb and the main body.The patient is also reported to have aneurysm sac growth.The physician elected to implant two additional limb extensions to seal the endoleak.A final patient status was not originally reported to endologix.To date there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
Based on the information available the root cause of the reported event is unknown.Device was not returned and therefore sample evaluation was not able to confirm the reported events.
 
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the reported type iiia endoleak with complete iliac component separation, aneurysm sac growth, secondary reline procedure, and patient in stable condition.The most likely cause of the distal loss of seal and implant separation of the iliac limb stent was an off-label iliac anatomy in combination with tortuous aorta-iliac anatomy (cautionary product use).The procedure-related harms included an open repair of access site (femoral artery repair) at the secondary repair procedure.The patient was discharged home in stable condition on the second post-operative day.The review of manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and will not be returned; therefore, a device evaluation will not be completed.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6742503
Report Number2031527-2017-00476
Device Sequence Number16366663
Product Code MIH
UDI-Device Identifier00818009010216
UDI-Public(01)00818009010216(17)180119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2018
Device Model NumberBA28-60/I16-40
Device Lot Number1285641-025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer08/23/2017
01/17/2018
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date07/25/2017
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR